Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 3, NWS Huntsville, AL

March 11, 202211 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Mar 11, 2022, 3:18 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 11, 2022, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2022, 3:18 AM CST (09:18 UTC)
In effect from
Mar 11, 2022, 9:00 PM CST
Expired
Mar 12, 2022, 9:26 AM CST
In force
12 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS74 KHUN 110918
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
318 AM CST Fri Mar 11 2022

ALZ001>010-016-TNZ076-096-097-111800-
/O.NEW.KHUN.WI.Y.0003.220312T0300Z-220312T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
318 AM CST Fri Mar 11 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...All of northern Alabama and portions of southern middle
  Tennessee.

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
582 
WWUS74 KHUN 111717
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
1117 AM CST Fri Mar 11 2022

ALZ001>010-016-TNZ076-096-097-112200-
/O.CON.KHUN.WI.Y.0003.220312T0300Z-220312T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
1117 AM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...All of northern Alabama and portions of southern 
  middle Tennessee.

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

20
413 
WWUS74 KHUN 112034
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
234 PM CST Fri Mar 11 2022

ALZ001>010-016-TNZ076-096-097-121200-
/O.CON.KHUN.WI.Y.0003.220312T0300Z-220312T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
234 PM CST Fri Mar 11 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SATURDAY...

* WHAT...North winds 20 to 25 mph with gusts of 35-45 expected.

* WHERE...All of northern Alabama and portions of southern 
  middle Tennessee.

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
20
919 
WWUS74 KHUN 120915
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
315 AM CST Sat Mar 12 2022

ALZ001>010-016-TNZ076-096-097-121800-
/O.CON.KHUN.WI.Y.0003.000000T0000Z-220312T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
315 AM CST Sat Mar 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 mph with gusts of 35-45 mph 
  expected.

* WHERE...All of northern Alabama and portions of southern 
  middle Tennessee.

* WHEN...Through Noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
335 
WWUS74 KHUN 121526
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
926 AM CST Sat Mar 12 2022

ALZ001>010-016-TNZ076-096-097-121630-
/O.CAN.KHUN.WI.Y.0003.000000T0000Z-220312T1800Z/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, 
Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, 
Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, 
and Cowan
926 AM CST Sat Mar 12 2022

...WIND ADVISORY IS CANCELLED...

Northwesterly winds will remain gusty today with gusts in the
20-30 mph range but are now below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:39 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 10, 10:39 PM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1039 PM CST Thu Mar 10 2022

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 848 PM CST Thu Mar 10 2022

A cool night is expected across the Tennessee Valley with clear skies
and light winds. Overnight temperatures bottom out in the upper 30s
to lower 40s. The front that will be bringing rain and snow to our
area tomorrow is slowly moving to the south and east stretching from
the Great Lakes southwest towards the TX Panhandle.

.SHORT TERM...(Friday through Saturday)
Issued at 300 PM CST Thu Mar 10 2022

The weak front is expected to move only into northern Arkansas into
the Ohio Valley by Friday afternoon. However, the front will
intensify in association with a deepening longwave trough axis
associated with it. At the same time a surface low develops in
response over the western Gulf of Mexico.

This surface low quickly intensifies and moves northeast Friday
evening. As this occurs, widespread rainfall develops ahead of it
over Mississippi and into western Alabama and central Tennessee.
Impressive cold air advection continues to be seen behind the front
and newest runs seem to be a tad quicker concerning a changeover to
snow and hold onto it bit longer early Saturday morning. QPF seems
to be a bit higher as well. Based on QPF and how quickly models show
snow developing, issued a Winter Storm Watch for our southern middle
Tennessee counties from 9 PM to 9 AM on Saturday. Further south,
higher amounts are a bit more uncertain. For now, issued a Winter
Storm Advisory for all of our Alabama counties. Staying on the
conservative side of things for NW Alabama at this time, but that
may need to be upgraded if higher totals look more certain. Winds
will pick up to between 20 and 25 mph with gusts up to 40 mph
possible. This will drive wind chill values into the lower 20s and
teens after midnight on Friday. Some winds chill values in southern
middle Tennessee could drop to around 10 degrees around daybreak on
Saturday.

Of additional concern with this system could be flash freezing of
already fallen precipitation or melted snowfall. This could cause a
sheet of ice to be present underneath snowfall accumulations. Between
10 PM and 3 AM, think the most areas will see freezing temperatures
move into the area. This looks to be when things will get
progressively worse. The worst of the conditions looks to be between
3 AM and 9 AM on Saturday morning.

Conditions do not look to improve much during the day, as
temperatures will be hard pressed to climbed above freezing. They
might in some locations for 1 to 3 hours in the afternoon, but that
is about it. Northwest winds will remain around 20 mph with gusts up
to 35 mph during the morning hours, before weakening in the
afternoon. Still will be breezy though with sustained winds around 15
mph with gusts up to 25 mph possible.

.LONG TERM...(Saturday night through Wednesday)
Issued at 300 PM CST Thu Mar 10 2022
Temperatures will quickly drop into the 20s and then teens overnight
on Saturday. Luckily, winds look to wind down, so wind chill values
will not be too far below actual temperatures.

High temperatures rebound nicely on Sunday, as sunny skies and zonal
flow aloft return. This warming trend continues through early next
week, as a weak longwave trough axis and associated front, try to
phase with an area of low pressure over the western Gulf states.
Night will still be cool though through Monday morning. The surface
low could bring some heavier rainfall and possible thunderstorms
back into the forecast. High temperatures will still be below normal,
but should rebound into the 60s again with lows climbing back into
the 40s. For now, blends are keeping very low pops, so didn't
increase them, but likely they will need to be increased if
subsequent shifts keep this solution.

This warming trends continues into Thursday, with highs climbing into
the 70s again.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1039 PM CST Thu Mar 10 2022

VFR conditions and light winds will persist overnight through
tomorrow afternoon. By tomorrow evening, a cold front approaches the
area which will gradually lower both ceilings and visibilities into
MVFR and then eventually IFR. Rain transitions to snow close to the
end of the TAF period. Have included a RASN at MSL, but held off at
HSV as it will depend on how fast the cold air arrives in north
central Alabama.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Winter Weather Advisory from 9 PM Friday to 9 AM CST Saturday for
     ALZ001>010-016.

TN...Winter Storm Watch from Friday evening through Saturday morning for
     TNZ076-096-097.

&&

NEAR TERM...GH
SHORT TERM...KTW
LONG TERM...KTW
AVIATION...GH

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Mar 10, 8:59 PM CST, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
859 PM CST Thu Mar 10 2022

ALZ001>010-016-TNZ076-096-097-111800-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
859 PM CST Thu Mar 10 2022

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Light to moderate rainfall will transition to light snow late Friday
night, as an arctic front moves into and through the area Saturday
morning. Light snow accumulations around one to two inches are
possible in northern Alabama. However, higher amounts of 2 to 3
inches with locally higher amounts may be possible in our Tennessee
counties. Previously fallen melted snow or rainfall could flash
freeze underneath the snowfall producing very hazardous wintry
conditions. These hazardous conditions may linger into the day on
Saturday. Thus a Winter Storm Watch is in effect for our Tennessee
counties and a Winter Weather Advisory for our Alabama counties from
9 PM on Friday through 9 AM on Saturday.

Northwest winds will also strengthen in the wake of the arctic
front, with gusts around 25 to arond 35 MPH at times Friday night
into much of Saturday. This will translate into wind chills in the
teens Saturday morning. Wind chills will struggle to climb higher
than the lower to mid 20s later in the day Saturday.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:28 AM CSTWinter Storm WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more26 hr

Nearby

Wind Advisories in Alabama, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.